Hail, Emmons
- When
- July 17, 12:06 PM CST
- Where
- Emmons County, 10 mi W of Linton
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.267, -100.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 17, 1:50 AM CST, 10 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 AM CDT THU JUL 17 2003 CURRENTLY CONVECTION FROM EASTERN MONTANA IS MAKING ITS WAY INTO WESTERN ZONES. FIRST WARNING WAS JUST ISSUED BY KISN. THIS WAVE PROGGED BY MODELS TO MOVE EAST SOUTHEASTWARD THROUGH THE REGION...MAINLY AFFECTING SOUTHERN HALF OF CWA. WEATHER PATTERN OVER THE NEXT COUPLE OF DAYS IS VERY DEPENDANT ON THE WEST TO EAST BOUNDARY OVER THE NORTH DAKOTA. ITS SOUTHWARD AND NORTHWARD MOVEMENT THROUGH FRIDAY NIGHT WILL BE THE MAIN PLAYER FOR CONVECTIVE ACTIVITY. ITS TIMING FOR MOVEMENT IS THE PROBLEM...THOUGH. 00Z AVN AND ETA STILL CANNOT COME INTO AGREEMENT ON IT. BOTH...HOWEVER...INDICATE A PERIOD OR TWO OF HEAVY RAIN. WILL CONTINUE TO MENTION ITS POSSIBILITY IN THE HWO...RATHER THAN THE ZONES...DUE TO THE UNCERTAINTY OF ITS TIMING. AVN AND ETA BOTH STILL INDICATE 40-45 K INDEX VALUES AS WELL AS PW OF 1.50 INCHES AT TIMES. AS LONG AS THE FORCING ARRIVES AT THE CORRECT TIME...I WOULD THINK TONIGHT WOULD BE A BETTER SCENARIO FOR CONVECTION...WITH 80-90 KT UPPER JET PASSAGE AND BETTER INSTABILITY. FRIDAY NIGHT ALSO APPEARS TO BE A BIT MORE FAVORABLE. HIGH TEMPERATURES ARE A PROBLEM TODAY...WITH DEPENDENCE ON CLOUD COVER. I KEPT ON THE HIGHER SIDE OF GUIDANCE. I FEEL WE WILL PROBABLY GET A LITTLE MORE RADIATION THAN THE MODELS ADVERTISE...EVEN THOUGH IN INCREASE IN SURFACE DEWPOINTS WILL KEEP TEMPS FROM RAISING AS HIGH AS THEY HAVE THE LAST COUPLE OF DAYS. .BIS...NONE. SHULZ
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-180900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS TONIGHT. SOME STORMS MAY CONTAIN VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON FRIDAY NIGHT. THE POSSIBILITY EXISTS FOR SOME OF THESE STORMS TO PRODUCE VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND FRIDAY NIGHT. SHULZ
NDZ009-017-171925- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1226 PM CDT (1126 AM MDT) THU JUL 17 2003 A LINE OF THUNDERSTORMS STRETCHING FROM NEAR CULBERTSON MONTANA TO MANDAREE WILL MOVE EAST ACROSS MCKENZIE AND SOUTHERN WILLIAMS COUNTIES THIS AFTERNOON. THE STRONGEST THUNDERSTORMS ARE STILL LOCATED IN RICHLAND COUNTY IN MONTANA. FREQUENT CLOUD TO GROUND LIGHTNING... WIND GUSTS TO 40 MPH... PEA SIZE HAIL AND BRIEF PERIODS OF MODERATE RAINFALL CAN BE EXPECTED WITH THE STRONGEST STORMS. THOMSON
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376366.